Alert archive / Nevada / Flash Flood Warnings in 2006
Flash Flood Warning 3, NWS Elko, NV
NWS Elko, NV issued this flash flood warning at Jul 23, 2006, 4:03 PM PDT for Elko County, Nevada. It was in force for 117 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 23, 2006, 4:03 PM PDT (23:03 UTC)
- Expired
- Jul 23, 2006, 6:00 PM PDT
- In force
- 117 min
- Issued by
- NWS Elko, NV
- Area
- Counties, with a storm outline in the text
County Elko County, NV
The radar
The Elko radar (KLRX), 171 km from the middle of the area, began a volume at 23:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Elko, NV (KLKN), launched 12:00Z, 11.1 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2685 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KLKN 232306 FFWLKN NVC007-240100- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE ELKO NV 403 PM PDT SUN JUL 23 2006 THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL ELKO COUNTY IN NORTHEAST NEVADA THIS INCLUDES HIGHWAY 93 BETWEEN WELLS AND CONTACT * UNTIL 600 PM PDT * AT 358 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORM JUST NORTH OF WELLS ALONG HIGHWAY 93. RADAR ESTIMATED FROM 1 TO 1.5 INCHES OF RAIN HAS FALLEN FROM THIS STORM IN THE PAST HOUR. * THE STORM PRODUCING THE FLASH FLOODING WILL SLOWLY MOVE NORTH ALONG HIGHWAY 93. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. LAT...LON 4105 11496 4103 11468 4134 11466 4137 11498 $$ CEC
2 follow-up statements
000 WGUS75 KLKN 240000 FFSLKN FAFLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE ELKO NV 500 PM PDT SUN JUL 23 2006 NVC007-240100- ELKO NV- 500 PM PDT SUN JUL 23 2006 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 600 PM PDT FOR CENTRAL ELKO COUNTY BETWEEN WELLS AND CONTACT... AT 455 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORM WITH EXCESSIVE RAIN HAS WEAKENED OVER THE PAST 30 MINUTES. HOWEVER...ADDITIONAL RAINFALL AMOUNTS UP TO 1/2 INCH ARE POSSIBLE IN THE WARNED AREA WITH LOCALIZED FLASH FLOODING LIKELY. DOPPLER RADAR INDICATED UP TO 2 INCHES OF RAINFALL HAD FALLEN IN THE WARNED AREA OVER THE PAST HOUR...MAINLY BETWEEN WELLS AND CONTACT ALONG HIGHWAY 93. THE BIGGEST THREAT IS WATER RUNNING OVER AND PONDING ON HIGHWAY 93 NORTH OF WELLS. IN ADDITION...EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. LAT...LON 4105 11496 4103 11468 4134 11466 4137 11498 $$ RCS
000 WGUS75 KLKN 240056 FFSLKN FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE ELKO NV 555 PM PDT SUN JUL 23 2006 NVC007-240105- ELKO NV- 555 PM PDT SUN JUL 23 2006 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 600 PM PDT FOR CENTRAL ELKO COUNTY... THE THUNDERSTORM THAT PRODUCED VERY HEAVY RAINFALL IN THE AREA BETWEEN WELLS AND CONTACT HAS DISSIPATED. RUNOFF FROM THIS STORM WILL HAVE SUBSIDED BY THIS TIME. THEREFORE THE FLASH FLOOD WARNING FOR THIS AREA WILL BE ALLOWED TO EXPIRE AT 600 PM. LAT...LON 4105 11496 4103 11468 4134 11466 4137 11498 $$ RCS
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 23, 2:14 PM PDT, 1 hour 49 minutes earlier.
Area forecast discussion, Jul 23, 2:14 PM PDT, 1 hour 49 minutes before
AREA FORECAST DISCUSSION UPDATED NATIONAL WEATHER SERVICE ELKO NV 214 PM PDT SUN JUL 23 2006 .SYNOPSIS...ABUNDANT MONSOON MOISTURE WILL BRING A GOOD THREAT OF SHOWERS AND THUNDERSTORMS TO NORTHERN AND CENTRAL NEVADA INTO THE EARLY PART OF THE WEEK. SOME DRIER AIR WILL MOVE INTO NORTHERN NEVADA BY MID-WEEK FOR A DIMINISHING THREAT OF THUNDERSTORMS. && .SHORT TERM...UPPER HIGH CENTERED OVER UTAH CONTINUES TO FEED ABUNDANT MONSOON MOISTURE INTO NORTHERN AND CENTRAL NV THROUGH MONDAY. THE GFS MODEL INDICATE A LITTLE DRYING OVER NWRN NV TUESDAY AS WEAK SHORT WAVE MOVING INTO THE PAC NW ADVECTS IN SOME DRIER AIR. HOWEVER THE NAM/WRF MODEL IS WEAKER WITH THIS SHORT WAVE AND SHOWS LITTLE IF ANY DRYING. WILL DECREASE POPS A LITTLE IN THE FORECAST BUT NOT AS MUCH AS THE GFS INDICATES AND GO WITH SLGT CHC TSTMS NWRN NV AND CHC TSTMS ELSEWHERE. CEC .LONG TERM...TUESDAY NIGHT THROUGH SUNDAY. LATEST GFS AND ECMWF RUNS COMING INTO BETTER AGREEMENT REGARDING EPAC RIDGE/W COAST SHORTWAVE TROF AND HIGH PRESSURE OVER THE DESERT SW STARTING OFF THE EXTENDED. GFS SHOWS RIDGE AXIS OVER SOUTH-CENTRAL NV BY THU 00Z...PROVIDING WESTERLY FLOW FOR MOST OF THE CWA. BY FRI 00Z AXIS SHIFTS SLIGHTLY TO THE NORTH BRINGING NRLY FLOW AND DRYING PWS TO THE NORTHERN HALF OF CWA. TREND FOR WED-FRI IS BASICALLY TO KEEP BEST MOISTURE/INSTABILITY TOWARD SOUTHERN END OF CWA. BY THE WEEKEND MEAN PATTERN BECOMES MORE PROGRESSIVE SETTING THE STAGE FOR A DEEP AND ANOMALOUS LONGWAVE TROF TO ENTER THE PAC NW COAST BY THE WEEKEND. NCEP ENSEMBLE AND HPC GUIDANCE SUGGEST A DEEPER TROF THAN CURRENTLY PROGGED BY THE OPERATIONAL GFS. THIS SCENARIO WOULD SUGGEST A DRIER AND WINDIER SW FLOW FOR OUR AREA. WILL KEEP AN EYE ON LATER MODEL RUNS. RA && .AVIATION...SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGHOUT ALL TWEB ROUTES THIS AFTERNOON AND EARLY EVENING...WITH THE MOST ACTIVE AREA BETWEEN ELY AND LAS VEGAS AS VERY MOIST UNSTABLE AIR MOVES IN FROM THE EAST. && .LKN WATCHES/WARNINGS/ADVISORIES...NONE.
Hazardous weather outlook, Jul 23, 4:55 AM PDT, 11 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ELKO NV 455 AM PDT SUN JUL 23 2006 NVZ013-030>037-240000- EXTREME EASTERN ELKO COUNTY-HUMBOLDT COUNTY-NORTHERN ELKO COUNTY- NORTHERN LANDER AND NORTHERN EUREKA COUNTIES-NORTHERN NYE COUNTY- RUBY MOUNTAINS/EAST HUMBOLDT RANGE- SOUTHERN LANDER AND SOUTHERN EUREKA COUNTIES- SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-WHITE PINE COUNTY- 455 AM PDT SUN JUL 23 2006 DAY ONE...TODAY. SHOWERS AND THUNDERSTORMS WILL DEVELOP AGAIN TODAY WITH CENTRAL NEVADA SEE THE MOST ACTIVITY. SOME OF THE STORMS MAY BE STRONG. ALSO LOCALLY HEAVY DOWNPOURS ARE POSSIBLE AS WELL AS GUSTY WINDS AND FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP THROUGH THE END OF THE WEEK WHEN A DRYING TREND IS EXPECTED. THE MAIN ACTIVITY WILL BE IN CENTRAL AND NORTHEASTERN NEVADA. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. IPPI
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 1:12 PM PDT | Flash Flood Warning | LKN | Elko | 2 hr |
| Jul 23, 2:03 PM PDT | Flash Flood Warning | LKN | Elko | 117 min |
Nearby
Flash Flood Warnings in Nevada, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.